Alert archive / Florida / Fire Weather Watches in 2012
Fire Weather Watch 21, NWS Tallahassee, FL
NWS Tallahassee, FL issued this fire weather watch at Apr 20, 2012, 2:35 PM CDT for 7 counties in Florida. It took effect at Apr 22, 2012, 1:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 20, 2012, 2:35 PM CDT (19:35 UTC)
- In effect from
- Apr 22, 2012, 1:00 PM CDT
- Expired
- Apr 21, 2012, 4:34 PM CDT
- In force
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 43 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
675 WWUS82 KTAE 201935 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 335 PM EDT FRI APR 20 2012 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR A LARGE PORTION OF THE EASTERN FLORIDA PANHANDLE AND A SMALL PORTION OF THE WESTERN BIG BEND FOR A COMBINATION OF LOW RELATIVE HUMIDITY...HIGH DISPERSION...20 FOOT WINDS AT OR ABOVE 15 MPH AND POSSIBLE ERC VALUES OF 20 OR HIGHER... .THERE WILL BE NO FIRE WEATHER CONCERNS THROUGH SATURDAY. ON SUNDAY...LOW RELATIVE HUMIDITIES OVER THE EASTERN PANHANDLE OF FLORIDA AND A PORTION OF THE BIG BEND WILL COUPLE WITH HIGH DISPERSIONS. THE UNKNOWN FACTOR WILL BE THE ERC VALUES. WE ARE EXPECTING RAIN ON SATURDAY AND THESE VALUES WILL BE CHANGING BUT WE DO NOT KNOW IF THEY WILL DROP BELOW THE CRITICAL VALUE OF 20. THUS...WE WILL GO WITH A FIRE WEATHER WATCH FOR THE MENTIONED AREAS FOR SUNDAY AFTERNOON. FLZ007>013-016-026-108-112-210730- /O.NEW.KTAE.FW.A.0021.120422T1800Z-120423T0000Z/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY- CALHOUN-GADSDEN-LIBERTY-SOUTH WALTON-COASTAL BAY- 335 PM EDT FRI APR 20 2012 /235 PM CDT FRI APR 20 2012/ ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... * WIND...NORTHWEST 15 TO 20 WITH HIGHER GUSTS. * HUMIDITY...30 TO 35 PERCENT. * DISPERSION...67 TO 93. * ERC...20 OR HIGHER. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ BARRY/VICKERY
2 follow-up statements
954 WWUS82 KTAE 210846 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 446 AM EDT SAT APR 21 2012 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR A LARGE PORTION OF THE EASTERN FLORIDA PANHANDLE AND A SMALL PORTION OF THE WESTERN BIG BEND FOR A COMBINATION OF LOW RELATIVE HUMIDITY...HIGH DISPERSION...20 FOOT WINDS AT OR ABOVE 15 MPH AND POSSIBLE ERC VALUES OF 20 OR HIGHER... .THERE WILL BE NO FIRE WEATHER CONCERNS THROUGH SATURDAY. ON SUNDAY...LOW RELATIVE HUMIDITIES OVER THE EASTERN PANHANDLE OF FLORIDA AND A PORTION OF THE BIG BEND WILL COUPLE WITH HIGH DISPERSIONS. THE UNKNOWN FACTOR WILL BE THE ERC VALUES. WE ARE EXPECTING RAIN ON SATURDAY AND THESE VALUES WILL BE CHANGING BUT WE DO NOT KNOW IF THEY WILL REMAIN ABOVE THE CRITICAL VALUE OF 20. THUS...WE WILL GO WITH A FIRE WEATHER WATCH FOR THE MENTIONED AREAS FOR SUNDAY AFTERNOON. FLZ007>013-016-026-108-112-212200- /O.CON.KTAE.FW.A.0021.120422T1800Z-120423T0000Z/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY- CALHOUN-GADSDEN-LIBERTY-SOUTH WALTON-COASTAL BAY- 446 AM EDT SAT APR 21 2012 /346 AM CDT SAT APR 21 2012/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR THE EASTERN PANHANDLE AND PARTS OF THE WESTERN BIG BEND OF FLORIDA... * WIND...NORTHWEST 15 TO 20 WITH HIGHER GUSTS. * HUMIDITY...30 TO 35 PERCENT. * DISPERSION...75 TO 100. * ERC...POSSIBLY 20 OR HIGHER. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HARRIGAN/BARRY
267 WWUS82 KTAE 212134 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 534 PM EDT SAT APR 21 2012 ...RED FLAG WARNING IN EFFECT FOR PORTIONS OF THE FLORIDA PANHANDLE SUNDAY AFTERNOON FOR LOW RELATIVE HUMIDITY...STRONG WINDS...AND HIGH DISPERSION VALUES... ...ELSEWHERE...THE FIRE WEATHER WATCH THAT WAS ISSUED FOR PORTIONS OF THE FLORIDA BIG BEND AND PANHANDLE FOR SUNDAY AFTERNOON HAS BEEN CANCELLED... .A COLD FRONT MOVING THROUGH THE REGION TONIGHT WILL BRING MUCH DRIER AIR SUNDAY...ALONG WITH WINDY CONDITIONS. THESE FACTORS HAVE PROMPTED A RED FLAG WARNING ISSUANCE FOR PORTIONS OF THE FLORIDA PANHANDLE WHERE ERC VALUES EXCEED 20. FLZ010>013-016-026-112-212245- /O.CAN.KTAE.FW.A.0021.120422T1800Z-120423T0000Z/ WASHINGTON-JACKSON-INLAND BAY-CALHOUN-GADSDEN-LIBERTY-COASTAL BAY- 534 PM EDT SAT APR 21 2012 /434 PM CDT SAT APR 21 2012/ ...FIRE WEATHER WATCH IS CANCELLED FOR PORTIONS OF THE FLORIDA BIG BEND AND PANHANDLE FOR SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE FIRE WEATHER WATCH. $$ FLZ007>009-108-221130- /O.UPG.KTAE.FW.A.0021.120422T1800Z-120423T0000Z/ /O.NEW.KTAE.FW.W.0025.120422T1800Z-120423T0000Z/ INLAND WALTON-CENTRAL WALTON-HOLMES-SOUTH WALTON- 434 PM CDT SAT APR 21 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT SUNDAY FOR PORTIONS OF THE FLORIDA PANHANDLE... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT SUNDAY. * HUMIDITY...MINIMUM 30 PERCENT. * DISPERSION...MAXIMUM AROUND 100. * ERC...28 TO 32. * IMPACTS...ANY FIRES THAT DEVELOP MAY SPREAD MORE RAPIDLY DUE TO THE STRONG WINDS AND LOW HUMIDITY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FOURNIER
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this fire weather watch went out at Apr 20, 2:20 PM CDT, 15 minutes earlier.
Area forecast discussion, Apr 20, 2:20 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
320 PM EDT Fri Apr 20 2012
.Synopsis and Short Term...(Rest of Today through Sunday Night)...As
of early this afternoon, there are still a few patches of lingering
patches of low cloudiness across far N portions of the CWA, but for
the most part, this area has moved out of the region. To the south,
the areas of dense fog burned off fairly quickly, and with warm and
humid conditions left in its wake, a very generous (but shallow due
to a strong inversion at 825 mb) CU field has developed in the low
level SW Flow. However, with a PWAT of only 0.71" from TAE's
sounding this morning, any showers will be very difficult to come
by. Although we "may" let the 20% PoPs across western portions of
the CWA ride this aftn. depending on the latest WRF output, will
almost assuredly terminate these by 00 UTC. By late tonight,
however, Deep Layer Moisture will be on the increase from both the
SE and the W, with rain possibly beginning to break out over the SE
Big Bend late tonight.
On Saturday through Sunday, although there are some subtle
differences between the latest 12 UTC NAM/GFS/and earlier 00 UTC
ECMWF model runs, they appear to be gradually coming into better
agreement with each successive run. While definitely not ideal for
those with outdoor plans, the general consensus is for the
strengthening shortwave (now digging SE to the W of the Lower MS
Valley) to dive into the NE Gulf of Mexico and bring a much needed
dose of rainfall to the CWA over the weekend, with the highest PoPs
Sat. and Sat. Night. Since most of the Region will be in the Cool
Sector for the duration of the event (with the possible exception of
the SE Big Bend for a brief period on Sat.), we are expecting mostly
Rain with a just a few embedded thunderstorms possible over the
Tri-State area. Unless, there are some significant changes to the
models (like an unexpected harp northward shift), any strong
convection appears unlikely at this time, with the Storm Total QPF
being the greatest variable. In any event, we are expecting a NW to
SE gradient, with the SE FL Big Bend likely to receive the highest
rainfall amounts when all is said and done.
&&
.LONG TERM [Monday through next Friday]...
By Sunday night, the complex weather system dealt with above will
have exited the local area (lucky me!). The upper-level pattern will
be highly amplified with a deep trough across the eastern half of
the country and high amplitude ridging to the west. At the surface,
low pressure associated with the east coast trough will have moved
northeast to a position off of the Mid-Atlantic coastline. In it's
wake we will reside in a northerly flow regime allowing for decent
cold air advection. This will result in lows dipping into the middle
to upper 40s area wide, with the possibility for some lower 40s
across portions of south Georgia. Guidance is in good agreement that
the east coast trough will cutoff and linger through Tuesday when a
shortwave over the western part of the country gets the wave train
in motion and ridging begins to build in from the west. This will
keep afternoon temperatures slightly below seasonable levels for
both Monday and Tuesday before the 80s re-emerge to finish the
period.
Rain chances remain low through the entire period with only a slight
chance for showers coming on Tuesday afternoon/night as a shortwave
rotating around the base of the cutoff upper low passes overhead.
Although the shortwave could provide the synoptic lift needed for
generating showers, moisture will be fairly limited so only time
will tell if these ingredients will come together during this time
frame. Beyond Tuesday confidence is too low to discuss with any
certainty rain chances.
&&
.AVIATION...VFR conditions will prevail through most of the
overnight hours. We will have a brief period of MVFR CIGS/VSBYS at
DHN, ABY and VLD in the predawn hours and possible IFR conditions at
TLH just before and after sunrise. For Saturday, showers and a few
thunderstorms will gradually spread from southeast to northwest with
the bulk of the rain arriving after the current TAF period. Thus,
went with just Prob30 groups for ECP, TLH and VLD for now. Winds
will be light from the east to southeast on Saturday.
&&
.MARINE...Light Winds and Low Seas should dominate the Coastal
Waters through Saturday morning, before winds begin to pick up on
Saturday Afternoon as the Sfc and Upper Level Low develop in the
Northeast Gulf of Mexico. By Saturday Night and Sunday, offshore
cautionary winds will spread eastward and quickly ramp up to Small
Craft Advisory levels which will likely linger into Monday morning.
&&
.FIRE WEATHER...There will be no fire weather concerns through
Saturday. On Sunday, low relative humidities over the eastern
panhandle of Florida and a portion of the Big Bend will couple with
high dispersions. The unknown factor will be the ERC values. We are
expecting rain on Saturday and these values will be changing but we
do not know if they will drop below the critical value of 20. Thus,
we will go with a fire weather watch for the mentioned areas for
Sunday afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 59 78 61 76 49 / 20 60 50 20 0
Panama City 64 78 59 76 57 / 10 60 50 0 0
Dothan 60 81 57 75 47 / 10 50 50 0 0
Albany 59 81 59 75 47 / 10 50 50 20 0
Valdosta 58 78 60 77 49 / 20 60 60 40 0
Cross City 62 78 62 78 51 / 30 80 60 40 0
Apalachicola 63 77 62 76 55 / 20 70 50 10 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...Fire Weather Watch from Sunday afternoon through Sunday evening
for Calhoun-Central Walton-Coastal Bay-Gadsden-Holmes-
Inland Bay-Inland Walton-Jackson-Liberty-South Walton-
Washington.
GM...None.
&&
Aviation/Fire Wx...Barry/Bolden
Public/Marine...Gould
Long Term...HarriganHazardous weather outlook, Apr 20, 4:31 AM CDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 531 AM EDT FRI APR 20 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-211000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 531 AM EDT FRI APR 20 2012 /431 AM CDT FRI APR 20 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SOME PATCHY DENSE FOG WILL BE POSSIBLE THIS MORNING...MAINLY NEAR THE GEORGIA-FLORIDA BORDER. THE FOG SHOULD LIFT BY MID MORNING. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... LOW PRESSURE WILL DEVELOP THIS WEEKEND...FIRST OVER THE GULF OF MEXICO AND THEN CONTINUING UP THE ATLANTIC COAST ON SUNDAY. THIS WILL SPREAD AREAS OF RAIN AND A FEW THUNDERSTORMS OVER THE FORECAST AREA ON SATURDAY. THE CHANCES OF SEVERE WEATHER AND FLOODING APPEAR LOW AT THIS TIME...BUT SOME BENEFICIAL RAIN IS POSSIBLE WITH MUCH OF THE FORECAST AREA STILL EXPERIENCING DROUGHT CONDITIONS. GUSTY NORTHWEST WINDS ARE LIKELY TO DEVELOP IN THE WAKE OF THE LOW ON SUNDAY...WHICH COULD PROMPT ADVISORIES OVER LAND AND MARINE AREAS. A FEW GALE FORCE GUSTS WILL BE POSSIBLE OVER THE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 08-LAMERS
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 4:42 AM CDT | Dense Fog Advisory | TAE | Calhoun, Gadsden, Jefferson, Leon, Madison, Wakulla | 3 hr |
Nearby
Fire Weather Watches in Florida, 2012Every fire weather watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.